|lipoatrophy and lipodystrophy
May 29, 2006
Ok I understand something about lipoatrophy and lipodystrophy. I've lost fat in my Face and legs but my Belly is gaining. It seems that all my Fat has gone to my stomach. What can I do to lose the fat that is going to my gut?
Response from Dr. Henry
Losing fat from arms/legs and face while gaining fat in the abdominal area is one of a variety of patterns of fat changes seen in the setting of HIV infection with treatment. Your HIV specialist should be able to review whether a switch to an alternative HIV regimen might be of some benefit in stabilizing/reversing the fat problems you have experienced. Diet and exercise may help decrease abdominal fat in some patients to a modest degree. There is no easy answer regarding how to decrease abdominal fat (which can be subcutaneous or more often intra-abdominal). Anti-diabetic drugs have had a mixed impact on fat and a recent study of testosteroine for increase abdominal fat found little/no benefit. Growth hormone or growth hormone releasing factor are being studied (have to be injected and have their own side effects and high cost) for the treatment of increased intra-abdominal fat. KH
A Thought that can change lives of Many HIV Patients
- What Do You Do If You Accidentally Inject Yourself With Hiv Needle?
- Can Hiv Be Spread Through Drinking From A Soda Bottle?
- Life Expectancy For Hep C And Cirrhosis Patients
- Hep B Vaccine Didn't Work
- People Who Spread Hiv With Infected Needles
- Effects Of Smoking Addiction On Peripheral Neuropathy
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.